What Should I Avoid While Taking Ibuprofen And Pseudoephedrine
Avoid drinking alcohol. It may increase your risk of stomach bleeding.
Avoid taking aspirin while you are taking ibuprofen.
Avoid taking ibuprofen if you are taking aspirin to prevent stroke or heart attack. Ibuprofen can make aspirin less effective in protecting your heart and blood vessels. If you must use both medications, take the ibuprofen at least 8 hours before or 30 minutes after you take the aspirin .
Ask a doctor or pharmacist before using any other cough, cold, or pain medicine. Many combination medicines contain ibuprofen or pseudoephedrine. Taking certain products together can cause you to get too much of this medicine.
What Warnings Should I Take Note Of
When consuming Advil Cold and Sinus, ensure that you are not consuming any acetylsalicylic acid or other products containing ibuprofen, decongestants or antihistamines as well. This drug is not recommended for individuals allergic to ASA, salicylates or anti-inflammatory drugs, or any of the listed ingredients. Check with your doctor on the suitability of these pills for you, especially if you are suffering from a chronic disease.
Do not consume this product if you:
- Have consumed or are drinking alcoholic beverages.
- Are taking any other drugs.
- Are taking any other herbal supplements.
- Will be working with heavy machinery or will be driving.
- Have a severe gastric disorder.
- Have other chronic condition.
Read Also: Medicine For Childrens Sinus Infection
Ask A Doctor Before Use If
- stomach bleeding warning applies to you
- you have problems or serious side effects from taking pain relievers or fever reducers
- you have a history of stomach problems, such as heartburn
- you have high blood pressure, heart disease, liver cirrhosis, kidney disease, asthma, thyroid disease, diabetes, have trouble urinating due to an enlarged prostate gland, or had a stroke
- you are taking a diuretic
Don’t Miss: How To Relieve Sinus Pressure
Cover Your Coughs And Sneezes
- Cover your mouth and nose with a tissue when you cough or sneeze. Put your used tissues in a waste bin with a liner and lid.
- Clean your hands right away after you cough or sneeze.
- If youre washing your hands with soap and water, wet your hands and apply soap. Rub your hands together well for at least 20 seconds, then rinse. Dry your hands with a paper towel and use that same towel to turn off the faucet. If you do not have paper towels, its OK to use clean cloth towels. Replace them when theyre wet.
- If youre using an alcohol-based hand sanitizer, be sure to cover all parts of your hands with it. Rub your hands together until theyre dry.
Are There Any Other Precautions Or Warnings For This Medication
Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.
Recommended Reading: Best Sinus Head Cold Medicine
Are Decongestants And Antihistamines Safe
A decongestant called phenylpropanolamine was used for years as an ingredient in many cold drugs to clear up a stuffy nose. In 2000, researchers found it was linked to an increased risk of stroke, especially in women ages 18 to 49. The FDA then banned it from use in all prescription and over-the-counter medications.
Todays medicines dont have PPA, but make sure you dont have any old cold meds in your house that might contain the ingredient.
Cold/flu Medications: Considered Safe For Most
Unless other contraindications exist, the following are generally considered safe with Prozac
Antihistamines are generally considered OK and safe to use with Prozac. Antihistamines can help with a variety of cold symptoms such as a runny nose and itchy, watery eyes. They can also help on occasion with congestion and coughing due to post nasal drip as they can have a slight drying effect.
The one precaution is with first-generation antihistamines such as Benadryl, which often have a sedative effect. Prozac can sometimes cause drowsiness, which could be enhanced with the use of Benadryl.
Tylenol is in most cases a better option for a pain reliever/fever reducer than NSAID medications .
Mucinex is generally considered OK to use with Prozac. Mucinex can help thin out excess mucus and relieve chest congestion. It can also help with symptoms of post nasal drip.
Prozac is considered to be compatible with other cold remedies such as Zinc lozenges and vitamin C.
You May Like: Simply Saline Allergy & Sinus Relief
Frequently Asked Questions About Ibuprofen/pseudoephedrine
How do I know if ibuprofen/pseudoephedrine is safe for me to take?
Ibuprofen/pseudoephedrine is generally safe to take, but its not the best choice for everyone. This medication might not be appropriate for you if you have certain conditions, such as a history of serious side effects from other cold medications, breathing problems, stomach or stomach bleed problems, kidney problems, heart problems, or a history of stroke. If you have any of these conditions or if youre not sure whether ibuprofen/pseudoephedrine is safe for you, talk with your provider.
Can I use ibuprofen/pseudoephedrine only when I need it?
Yes, you can use ibuprofen/pseudoephedrine as needed. However, its recommended you take the medication on a scheduled basis while youre having symptoms. Use the lowest effective dose for the shortest amount of time possible. Dont use more than 6 caplets in a 24-hour period without talking to your provider first.
Can I use ibuprofen/pseudoephedrine if Im pregnant?
If youre pregnant, talk to your provider first before using ibuprofen/pseudoephedrine to see if its safe for you. This medication contains ibuprofen , which should be avoided during the second half of pregnancy because it might cause problems to your unborn baby or cause complications during delivery. This medication also contains pseudoephedrine, which might be linked to birth defects if taken during the first trimester of pregnancy.
Can I drink alcohol while taking ibuprofen/pseudoephedrine?
Can You Take Ibuprofen With An Advil Cold
An overdose of ibuprofen can damage your stomach or intestines. Take Advil Cold & Sinus with food or milk to lessen stomach upset. Call your doctor if you have a fever lasting longer than 3 days, if you have new symptoms, or if your condition does not improve after taking this medication for 7 days.
Tylenol sinus congestion and pain contains phenylephrine, which is thought to be safe while breastfeeding since it does not reduce the milk supply.
Also Check: Prescription Nasal Spray For Sinus Infection
You May Like: How To Prevent Sinus Migraines
Is It True That Mucinex Dm Makes You Sleepy
Dizziness, sleepiness, nausea, and vomiting are all possible side effects. Notify your doctor or pharmacist right once if any of these side effects continue or worsen. If your doctor has prescribed this drug, keep in mind that he or she has determined that the benefit to you outweighs the danger of adverse effects.
What Are The Dosages Of Ibuprofen/pseudoephedrine
Dosages of Ibuprofen/Pseudoephedrine:
Dosage Considerations Should be Given as Follows:
- Adults and children over 12 years: 1 caplet/capsule orally every 4-6 hours as needed may increase to 2 caplets/capsules every 4-6 hours if necessary while symptoms persist
- Not to exceed 6 doses/24 hours
- Children under 12 years: Safety and efficacy not established
- Take with food or milk if stomach upset occurs
Read Also: How To Treat Severe Sinus Congestion
Can Tylenol Acetaminophen Raise Blood Pressure
Nonsteroidal anti-inflammatory drugs are among the most popular drugs in the pharmacy. Thats because there is a lot of pain out there. Whether its from headaches, arthritis or backaches, tens of millions of people seek relief with OTC analgesics such as Advil, Aleve, Motrin IB, Excedrin or Tylenol. There are data suggesting that NSAIDs can raise blood pressure in susceptible people. Will a non-NSAID drug like acetaminophen raise blood pressure?
What Happens If You Take Cold Medicine That Is Expired
Expired medical products can be less effective or risky due to a change in chemical composition or a decrease in strength. Certain expired medications are at risk of bacterial growth and sub-potent antibiotics can fail to treat infections, leading to more serious illnesses and antibiotic resistance.
Also Check: How Do You Relieve Sinus Pressure Headaches
Can I Take Advil Cold And Sinus With Benadryl
As long as Advil cold and sinus with Benadryl are used for a short-term period in recommendable doses they are safe. However patients with some issues, such as fluid retention and hypertension should talk with their doctor or pharmacist first before using this combination.
It is known that ibuprofen like all NSAIDs can cause fluid retention. Antihistamines drugs can also cause fluid retention due to their anticholinergic properties. If you suffer from hypertension or worse yet Heart failure, this drug combination can be very dangerous indeed. Age also plays an important factor as well .
What Should I Do If I Forget A Dose
This medication is usually taken as needed. If your doctor has told you to take pseudoephedrine regularly, take the missed dose as soon as you remember it. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule. Do not take a double dose to make up for a missed one.
Read Also: Which Sinus Medicine Is Best
Renal Safety Profile In Children
There was no observable risk of acute renal failure in children treated with ibuprofen:
Boston University Fever Study , 2003 4**
- Observed risk of acute renal failure for each among 55,785 children was 0 per 100,000
- Renal impairment in adult ibuprofen users occurs primarily among patients with preexisting renal disease or other conditions associated with low intravascular volume or low cardiac output.
- It is unclear how this data applies to children and is often not comparable due to the absence of many factors .
Childrens Analgesic Medicine Project , 1999 3**
- Amongst the study participants: 14,281 children < 2 years old or 15,863 children 2 or < 12 there were no reported cases of acute renal failure in the ibuprofen or acetaminophen treatment groups
Ashraf et al., 1999 conducted a multicentre, all-comers, open-label, nonrandomized, multiple dose, actual use prospective study comparing the safety of ibuprofen suspension with acetaminophen suspension in children with fever and/or pain. A total of 424 pediatricians enrolled children at 69 US clinics 14,281 were < 2 years of age and 15,863 were 2 to < 12 years of age. Children aged 1 month to 18 years were studied.
Overdose: What Happens If I Take Too Much Advil Cold & Sinus
Although overdose symptoms vary by person, some symptoms may include the following:
- Urinating difficulties
If you experience these symptoms or see someone else experiencing them after taking Advil Cold & Sinus, contact a poison control center immediately. The sooner that overdose symptoms are treated, the less likely complications will occur.
Read Also: Generic Antibiotics For Sinus Infection
What Are The Possible Side Effects Of This Medicine
Get emergency medical help if you have signs of an allergic reactionor a severe skin reaction .
Get emergency medical help if you have signs of a heart attack or stroke:chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.
Stop using this medicine and call your doctor at once if you have:
- severe dizziness, trouble sleeping, or nervousness
- shortness of breath
How Much Ibuprofen And Acetaminophen Can I Take Together
Ibuprofen and acetaminophen can be safely used together but should always be used at the lowest doses possible to achieve relief and one should not exceed the recommended daily dose.
The usual safe doses for ibuprofen is up to 800 mg per dose every eight hours and acetaminophen 650 mg every six hours if taken together, assuming normal kidney and liver functions, according to Dr. Massachi.
The standard dosage for over-the-counter ibuprofen is 200-400 mg every six hours. Adults should not take more than an absolute maximum of 3200 mg of ibuprofen per day. Given the potential for adverse effects with higher doses in many patient populations, patients should take the smallest dosage needed to alleviate pain. Patients should start with lower doses, achieving doses no greater than 1200 mg per day, prior to pushing doses to the absolute maximum daily dose of 3200 mg per day.
You May Like: Houston Advanced Nose And Sinus
Also Check: Medicated Nasal Spray Sinus Infection
See What The Experts Say About Doubling Up On These Popular Otc Remedies
In one word or less: Yes. If you have a bad headache and find both Tylenol and Advil in your medicine cabinet, go ahead and reach for both. Since the medications work differently and are processed in the body by different organs, it is safe for otherwise healthy individuals to use both concurrently, or by alternating medications with each dose, says John Raimo, M.D., chair of medicine at Long Island Jewish Forest Hills in Queens, NY.
Robert Glatter, M.D., an emergency physician at Lenox Hill Hospital in New York City, takes it a step further. Taking them together has an additive or synergistic effect on pain relief, says Dr. Glatter. Plus, both can help bring a fever down. In fact, the drugs work so well together that in March 2020 the FDA approved the first over-the-counter combination of acetaminophen and ibuprofen, marketed as Advil Dual Action.
So how does each drug work? Lets take a look.
Recommended Reading: How Often To Use Saline Nasal Spray For Sinus Infection
What Other Drugs Could Interact With This Medication
There may be an interaction between ibuprofen – pseudoephedrine and any of the following:
- aminoglycoside antibiotics
- angiotensin-converting enzyme inhibitors
- angiotensin receptor blockers
- “azole” antifungals
- beta-adrenergic blockers
- calcium channel blockers
- diabetes medications
- ergot alkaloids
- fast-acting bronchodilators
- herbs that may increase the risk of bleeding
- long-acting bronchodilators
- lumacaftor and ivacaftor
- quinolone antibiotics
- selective serotonin reuptake inhibitors
- serotonin-norepinephrine reuptake inhibitors
- sodium phosphates
- thyroid replacements
- tricyclic antidepressants
If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:
- stop taking one of the medications,
- change one of the medications to another,
- change how you are taking one or both of the medications, or
- leave everything as is.
An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.
All material copyright MediResource Inc. 1996 2022. Terms and conditions of use. The contents herein are for informational purposes only. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. Source: www.medbroadcast.com/drug/getdrug/Advil-Cold-Sinus
Read Also: What Can Help With Sinus Congestion
Advil Cold And Sinus Side Effects
Generic name:ibuprofen / pseudoephedrine
Note: This document contains side effect information about ibuprofen / pseudoephedrine. Some dosage forms listed on this page may not apply to the brand name Advil Cold and Sinus.
Applies to ibuprofen / pseudoephedrine: oral capsule liquid filled, oral tablet.
Can I Take Advil Cold And Sinus With Cheratussin
Cheratussin is a Brand name for a range of medications that are used for relieving cough, cold and flu symptoms. Cheratussin products can have combination of different active ingredients such as: guaifenesin, codeine and pseudoephedrine. Cheratussin products with pseudoephedrine such as Cheratussin DAC have to be avoided in combination with Advil Cold and Sinus. Patients may take too much of pseudoephedrine by mixing them and dangerous side effects may happen.
Read Also: Grinds Pouches Near Me
Also Check: So I Have A Sinus Infection
Typical Dosing For Ibuprofen/pseudoephedrine
Each caplet contains 200 mg of ibuprofen and 30 mg pseudoephedrine.
- Adults and children age 12 years and up: The typical dose is 1 caplet by mouth every 4 to 6 hours while youre having symptoms. If your symptoms dont get better with 1 caplet, you can take 2 caplets. Dont use more than 6 caplets in 24 hours unless your provider specifically told you to do so.
- Children age less than 12 years: Do not use.
Before Taking This Medicine
Ibuprofen can increase your risk of fatal heart attack or stroke, even if you don’t have any risk factors. Do not use this medicine just before or after heart bypass surgery .
Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using Advil Cold & Sinus, especially in older adults.
You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.
Do not use Advil Cold & Sinus if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.
Do not give ibuprofen to a child younger than 12 years old.
Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:
enlarged prostate, urination problems.
If you are pregnant, you should not take Advil Cold & Sinus unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.
Ask a doctor before using this medicine if you are breastfeeding.
Recommended Reading: What’s The Best Over The Counter Sinus Medication